Illinois, 2007Damaging Wind in Illinois, June 14, 2007
June 14, 2007 · NWS PAH · 1 event in 1 county or zone
An isolated damaging wind event occurred in a thunderstorm associated with an upper level shortwave trough. The shortwave rotated southward around the back side of a stationary upper level low over the middle Atlantic states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated damaging wind event occurred in a thunderstorm associated with an upper level shortwave trough. The shortwave rotated southward around the back side of a stationary upper level low over the middle Atlantic states.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 14, 12:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 14, 12:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU JUN 14 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
AFTERNOON VIS SHOT SHOWS CU SCT ACROSS THE FA. ENHANCED CU SEEN
OVER THE KEVV TRI-STATE...WHERE SLIGHTLY GREATER 0-3KM AND MID LVL
LAPSE RATES EXIST. AS STATED YESTERDAY...WE CANNOT RULE OUT ENTIRELY
AN ISOLD SHRA/TSRA. IN FACT...NEAR KEVV THERE IS SOME VERY SMALL
ACTIVITY. BUT POP WISE...NOT EXPECTING ANYTHING ABOVE 10 PERCENT.
WILL MONITOR AND DECIDE AT PRESS TIME IF WE WANT TO THROW IN ISOLD
FOR THE LATE AFTN AND EARLY EVENING. SAME HOLDS TRUE FRIDAY. NOTHING
IMPRESSIVE TO KEY IN ON IN THE NAM AND GFS. BUT THE MODELS DO SHOW A
RIBBON OF SLIGHTLY GREATER RH AND A WK MID LVL LOBE ROTATING FROM N
TO S ACROSS THE FA. NUMERICAL POPS ARE VERY LOW AND QPF IS NOT
EXISTENT. BUT...WE CANNOT RULE OUT ENTIRELY AN ISOLD SHRA/TSRA
TOMORROW. WILL KEEP POPS AT 10 PERCENT FOR NOW. OTHERWISE DRY AND
NOT MUCH IN THE WAY OF CLOUDS OVERNIGHT AND AGAIN FRIDAY NIGHT.
SATURDAY DOES LOOK DRY...AS SFC HIGH PRES STRENGTHENS SLIGHTLY AND
RIDGING ALOFT SPREADS BACK ACROSS THE FA. WILL CONTINUE TO TREND OUR
TEMPS TOWARD GFSMOS.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MAJOR ISSUES AND COLLABORATION CHALLENGES IN THE LONG TERM. HPC
DECIDED TO JUMP ON BOARD WITH THE 00Z ECMWF/UKMET/GEM GLOBAL
SOLUTIONS AND DEVIATE SIGNIFICANTLY FROM THE GFS OPERATIONAL AND
ENSEMBLE MEMBERS FOR THE TUE FRONTAL SYSTEM. THEIR MANUAL PROGS ARE
RADICALLY SLOWER WITH THE FRONT NEXT WEEK...SUGGESTING IT STAYS WELL
WEST OF US TUE-WED AND APPROACHES ON THUR. THIS CHANGE IS TOO LARGE
FOR US TO ACCEPT.
WE FEEL INCLINED TO BUCK THIS TREND...AND STICK WITH WHAT WE HAVE.
THE NEW 12Z OPERATIONAL GFS CONTINUES TO SUPPORT ITS PRIOR OPS RUNS
AND ENSEMBLE MEMBERS...AND LOOKS MUCH MORE LIKE THE 13/00-12Z RUNS
OF THE ECMWF. THIS 12Z GFS DEPICTION IS NOT A NEW TREND...RATHER ONE
THAT HAS BEEN ESTABLISHED TO SOME DEGREE FOR THE LAST 4 OR 5 DAYS.
THUS WILL INTRODUCE POPS GRADUALLY FROM WEST TO EAST MONDAY INTO
MONDAY NIGHT AHEAD OF THE FRONT. GO WITH CHANCE POPS TUESDAY WITH
THE FRONT SLOWLY MOVING FROM WEST TO EAST ACROSS THE FA...AND LINGER
A SLIGHT CHC POP TUESDAY NIGHT. WILL MAINTAIN DRY WEATHER WEDNESDAY
AND THURSDAY WITH WEAK HIGH PRESSURE STILL FORECAST TO BUILD IN. THE
12Z GFS SUGGESTS ANOTHER FRONT ON THURSDAY...BUT WILL HOLD ON ANY
POP MENTION THURSDAY FOR NOW UNTIL A TREND BECOMES BETTER
ESTABLISHED.
TEMPS...DEW POINTS AND WINDS WILL ALL BE GEARED TOWARD GFS EXTENDED
MOS AND MODEL DATA...AND WHAT WE HAD GOING...PERSISTENCE.
&&
.AVIATION...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE. INCREASING
MOISTURE ADVECTING INTO THE AREA HAS ALLOWED FOR A MORE EXTENSIVE
CUMULUS DECK ACROSS THE REGION. A FEW STRAY SHOWERS COULD BE
POSSIBLE NEAR KEVV...OTHERWISE BENIGN WEATHER CONDITIONS SHOULD
PREVAIL THE REST OF THIS AFTERNOON. CUMULUS CLOUDS SHOULD DISSIPATE
AROUND SUNSET OR SHORTLY AFTER...AND A FEW MID LEVEL CLOUDS WILL BE
POSSIBLE DURING THE EVENING. OTHERWISE NEARLY CALM OVERNIGHT WITH
SOME PATCHY FOG AND HAZE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
CN/CW
Hazardous weather outlook, Jun 14, 1:10 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT THU JUN 14 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-150945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
210 PM CDT THU JUN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EVANSVILLE
TRI STATE AREA THROUGH THE END OF THE DAY. LIGHTNING WILL BE A
HAZARD...BUT SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION MIDWEEK. THERE
WILL BE A CHANCE OF THUNDERSTORMS FROM MONDAY THROUGH TUESDAY NIGHT
IN ASSOCIATION WITH THE FRONT. ISOLATED STRONG OR SEVERE
THUNDERSTORMS MAY BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Thunderstorm Wind, White
- When
- June 14, 2:45 PM CST
- Where
- White County, 1 mi WNW of Carmi
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 38.086, -88.187
Extensive wind damage occurred, primarily on the west side of Carmi. Trees were snapped or uprooted, limbs were broken, and power poles were snapped. Some damage occurred to structures, such as the removal of the roof from a metal building and shifting of a rear garage wall. A travel trailer was rolled. A dumpster was blown onto a roadway. Debris from an equipment business was blown onto the parking lot of a nearby business. Some of the debris landed on vehicles. The damage area was approximately 1 mile by 1.5 miles. Very little or no damage was reported in downtown Carmi or eastern parts of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, June 14 to 18, 20074 deaths · 1 event
- Damaging Wind in South Carolina, June 14, 2007$8.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, June 14, 2007$100,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, June 14, 2007$69,000 · 1 in hail · 9 events
- Flash Flood and Hail in Texas, June 14 to 15, 2007$17,000 · 1.75 in hail · 8 events
- Flash Flood and Flooding in Oklahoma, June 14, 2007$4,000 · 1 in hail · 8 events
- Hail and Damaging Wind in North Carolina, June 14, 200750 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 14, 2007$9,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in West Virginia, June 14, 2007$1,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 14, 2007$5,000 · 1 in hail · 4 events
- Hail in South Carolina, June 14, 20071 in hail · 4 events
- Waterspouts in Gulf of Mexico, June 14, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31772.